64 students hospitalized in Katsina after adverse reactions to Bilharzia treatment
Students at Government Science Secondary School in Katsina faced health crises after treatment.

A health scare has unfolded at Government Science Secondary School in Batagarawa, Katsina State, where 64 students were hospitalized following adverse reactions to medication administered during a Bilharzia treatment and prevention campaign. Reports indicate that the students experienced severe symptoms, including vomiting, abdominal discomfort, and dizziness, prompting urgent medical attention.
The affected students were transported to Ahmadi Rimi General Hospital and Turai Yar'Adua Maternal and Child Hospital for treatment. The situation escalated when some students arrived at the hospitals unconscious, raising alarm among parents and the wider school community. Dr. Auwal Sani, the Medical Director at Ahmadi Rimi General Hospital, confirmed the seriousness of the situation but reassured that the students were responding positively to medical care.
The administration of the medication was based on the students' heights to determine the appropriate dosage. Reports from the hospital indicated that there was a variation in the number of tablets given to students; some received three tablets, others two, while a few were administered just one tablet, depending on their height. This discrepancy in dosage has raised concerns among parents and health officials alike.
Two of the affected students, Abubakar Muhammad and Hassan Muhammad, shared their experiences, noting the different amounts of medication they received. Their accounts highlight the potential risks associated with such treatment protocols, especially when dealing with a large group of students.
As the situation develops, parents like Ma'aruf Sani, who visited his children at the hospital, reported that their health has improved significantly, and they have recovered from the adverse reactions. However, the incident has sparked discussions about the safety and administration of medical treatments in schools, particularly those involving large numbers of children.
Health officials are now under scrutiny as they investigate the incident to ensure that proper protocols are followed in future health campaigns. The Katsina State government has yet to issue an official statement regarding the incident, but the community is calling for immediate action to prevent similar occurrences in the future.
Sources
- Linda Ikeji's Blog Original article